Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 641, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 13, 2022, 2:28 AM CST for Blaine County, Garfield County, Kingfisher County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2022, 2:28 AM CST (08:28 UTC)
- Expired
- Dec 13, 2022, 2:55 AM CST
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Garfield County, OK, Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 75 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 12, 9:54 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 470 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:02 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 13, 2:02 AM CST, 26 minutes before
Area Forecast Discussion National Weather Service Norman OK 202 AM CST Tue Dec 13 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 201 AM CST Tue Dec 13 2022 A squall line is moving across our CWA early this morning. It will move off to our east by mid-morning. Prior to that, the potential for severe weather within the squall line appears to be greatest near the Red River. It is here where surface theta-e values will be highest, with the greatest potential for surface-based updrafts within the squall line. Damaging wind gusts and line-embedded tornadoes will be possible, particularly south of I-40, before the squall line exits the CWA. Westerly winds will dominate during the day today with clearing skies behind the Pacific front. Due to the sun and downsloping conditions, highs will reach into the mid-50s in northwest Oklahoma and mid-60s in southeast Oklahoma. Around sunset, a cold front will enter northern Oklahoma as the surface low occludes over eastern Nebraska. A combination of weak northwesterly winds and clear skies tonight will allow temperatures to drop into the upper 20s to low 30s by daybreak north of the front, which should be in the Red River vicinity by that time. Meister && .LONG TERM... (Wednesday through Monday) Issued at 201 AM CST Tue Dec 13 2022 A cooling trend begins tomorrow as the large-scale pattern across the central U.S. begins to be dominated by the occluded upper-level low. Apart from a stretch of cloud cover over southeast Oklahoma tomorrow morning, sunshine and clear skies will be abundant through the rest of the week. However, persistent low-level northwest flow will keep days from warming back up despite the sunshine. Highs will eventually drop into the low-to-mid 40s on Friday before rebounding somewhat over the weekend into the mid-to-upper 40s. Cold temperatures should continue next week as a lobe of the polar vortex drops into the Great Lakes and stagnates the pattern. There appears to be a low-end signal for rain Sunday and Monday, with perhaps more substantial chances for precipitation after the end of the forecast period. Meister && .AVIATION... (06Z TAFS) Issued at 1116 PM CST Mon Dec 12 2022 Low ceilings and reduced visibilities will continue ahead of a line of storms that will move across the area overnight into Tuesday morning. After the line passes, ceilings and visibilities are expected to improve with clouds eventually decreasing across the area. SE winds will also veer to the SW/W after the storms/Pacific cold front moves across the area. Strong winds and hail could be possible with some of the storms. The storms/rain is expected to be out of the area by late Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 59 30 47 29 / 40 0 0 0 Hobart OK 58 28 49 28 / 0 0 0 0 Wichita Falls TX 63 34 52 31 / 20 0 0 0 Gage OK 55 22 47 24 / 0 0 0 0 Ponca City OK 59 26 44 26 / 60 0 0 0 Durant OK 66 41 54 33 / 100 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...04 LONG TERM....04 AVIATION...25
Hazardous weather outlook, Dec 13, 12:07 AM CST, 2 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1207 AM CST Tue Dec 13 2022 OKZ004>048-050>052-TXZ083>090-131300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1207 AM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms will be possible through the night. Storms will move from west to east through the night in the form of a squall line, entering western Oklahoma and western north Texas around midnight, moving into central portions of Oklahoma before daybreak, and southeast portions of Oklahoma toward and after sunrise Tuesday. All hazards will be possible, with damaging wind gusts of 60 to 80 mph the main concern with the most intense portion of the squall line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Strong to severe storms will continue to move quickly east across south central and southeast portions of Oklahoma Tuesday morning after sunrise. Damaging wind gusts of 60 to 80 mph will be the main concern, but all severe weather hazards will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Dec 12, 9:05 PM CST, 5 hours 23 minutes before
Special Weather Statement National Weather Service Norman OK 905 PM CST Mon Dec 12 2022 OKZ004-130330- Harper OK- 905 PM CST Mon Dec 12 2022 ...A strong thunderstorm will impact portions of northwestern Harper County through 930 PM CST... At 902 PM CST, Doppler radar was tracking a severe and potentially tornadic thunderstorm near Knowles, moving northeast at 45 mph. This storm may move across across far northwest parts of Harper county over the next 30 to 45 minutes. Although this storm will remain over mainly rural areas of northwestern Harper County, continue to monitor for possible warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3700 9972 3683 10000 3700 10000 TIME...MOT...LOC 0302Z 227DEG 38KT 3684 10021 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH 30
Special weather statement, Dec 12, 11:14 PM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1114 PM CST Mon Dec 12 2022
OKZ009-010-014-130545-
Woodward OK-Roger Mills OK-Ellis OK-
1114 PM CST Mon Dec 12 2022
...Strong thunderstorms will impact portions of western Ellis,
northwestern Roger Mills and southwestern Woodward Counties through
1145 PM CST...
At 1114 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fargo to 4 miles southwest of
Arnett to 4 miles northwest of Durham. Movement was northeast at 40
mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Shattuck, Arnett, Gage, Fargo and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3603 10000 3621 9994 3653 9960 3651 9925
3588 9984 3582 10000
TIME...MOT...LOC 0514Z 214DEG 35KT 3628 9958 3607 9980 3589 9999
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, Dec 13, 12:07 AM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Norman OK
1207 AM CST Tue Dec 13 2022
OKZ009-014-021-033-034-130630-
Harmon OK-Roger Mills OK-Beckham OK-Greer OK-Ellis OK-
1207 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of southeastern Ellis,
Roger Mills, northwestern Harmon, northwestern Greer and western
Beckham Counties through 1230 AM CST...
At 1207 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Roll to 3 miles south of Texola to 7 miles
southwest of Dodson. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sayre, Cheyenne, Erick, Reydon, Sweetwater, Strong City, Texola,
Delhi, Vinson, Crawford, Roll, Durham, Madge, Berlin and Dempsey.
This includes Interstate 40 between mile markers 0 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3587 10000 3614 9940 3563 9951 3493 9977
3476 10000
TIME...MOT...LOC 0607Z 226DEG 49KT 3578 9975 3517 9997 3472 10014
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30Special weather statement, Dec 13, 12:32 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Norman OK
1232 AM CST Tue Dec 13 2022
OKZ009-010-014>016-021-033-034-130700-
Harmon OK-Woodward OK-Roger Mills OK-Dewey OK-Beckham OK-Greer OK-
Custer OK-Ellis OK-
1232 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of southeastern Ellis,
eastern Roger Mills, western Custer, western Dewey, northern Harmon,
northwestern Greer, Beckham and southern Woodward Counties through
100 AM CST...
At 1232 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles east of Harmon to near Strong City to 5
miles northwest of Sayre to near Vinson. Movement was northeast at 60
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk City, Sayre, Cheyenne, Mooreland, Vici, Hammon, Leedey, Carter,
Camargo, Willow, Sharon, Mutual, Strong City, Delhi, Vinson, Angora,
Moorewood, Harmon, Roll and Madge.
This includes Interstate 40 between mile markers 9 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3530 9983 3627 9964 3654 9904 3618 9912
3500 9949 3482 9999
TIME...MOT...LOC 0632Z 223DEG 52KT 3613 9949 3570 9958 3537 9970 3494
9986
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30Special weather statement, Dec 13, 1:11 AM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Norman OK
111 AM CST Tue Dec 13 2022
OKZ010-011-015-016-021-022-130745-
Major OK-Woodward OK-Washita OK-Dewey OK-Beckham OK-Custer OK-
111 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of northwestern Washita,
Custer, Dewey, western Major, east central Beckham and southeastern
Woodward Counties through 145 AM CST...
At 110 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Cestos to 10 miles
northwest of Putnam to 3 miles south of Foss Reservoir to near
Retrop. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton, Cordell, Taloga, Burns Flat, Seiling, Arapaho, Vici, Dill
City, Canute, Custer City, Butler, Bessie, Camargo, Foss, Mutual,
Putnam, Retrop, Foss Reservoir, Orion and Chester.
This includes Interstate 40 between mile markers 42 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3626 9874 3594 9878 3526 9895 3511 9944
3545 9936 3629 9931 3649 9884
TIME...MOT...LOC 0710Z 219DEG 52KT 3617 9915 3593 9913 3552 9920 3515
9934
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
30Local storm report, Dec 13, 1:23 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 2 NW FOSS RESERVOIR 35.60N 99.25W
12/13/2022 M61 MPH CUSTER OK MESONET
MEASURED AT BUTLER MESONET SITE.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:05 PM CST | Special Weather Statement | OUN | Harper | 25 min |
| Dec 12, 9:20 PM CST | Tornado Warning | OUN | Harper | 29 min |
| Dec 12, 11:14 PM CST | Special Weather Statement | OUN | Ellis | 31 min |
| Dec 13, 12:07 AM CST | Special Weather Statement | OUN | Beckham, Roger Mills | 23 min |
| Dec 13, 12:32 AM CST | Special Weather Statement | OUN | Beckham, Roger Mills, Woodward | 28 min |
| Dec 13, 1:11 AM CST | Special Weather Statement | OUN | Custer, Dewey, Washita | 34 min |
| Dec 13, 1:18 AM CST | Severe Thunderstorm Warning | OUN | Custer, Dewey, Major, Washita, Woods, Woodward | 42 min |
| Dec 13, 1:52 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Garfield, Kingfisher, Major | 38 min |
| Dec 13, 2:01 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 44 min |
| Dec 13, 2:32 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens, Tillman | 43 min |
| Dec 13, 3:15 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Dec 13, 3:17 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Grady | 28 min |
| Dec 13, 3:23 AM CST | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Dec 13, 3:26 AM CST | Special Weather Statement | OUN | Canadian | 34 min |
| Dec 13, 3:44 AM CST | Special Weather Statement | OUN | Grady | 31 min |
| Dec 13, 3:55 AM CST | Special Weather Statement | OUN | Cotton | 35 min |
| Dec 13, 4:03 AM CST | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 42 min |
| Dec 13, 4:15 AM CST | Special Weather Statement | OUN | Cleveland, Grady, McClain | 45 min |
| Dec 13, 4:31 AM CST | Tornado Warning | OUN | Garvin, Grady, Stephens | 29 min |
| Dec 13, 4:32 AM CST | Areal Flood Advisory | OUN | Comanche, Grady | 3 hr |
| Dec 13, 4:52 AM CST | Tornado Warning | OUN | Garvin, Grady, McClain | 38 min |
| Dec 13, 4:54 AM CST | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 13, 4:56 AM CST | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 49 min |
| Dec 13, 5:02 AM CST | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 13, 5:07 AM CST | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Murray, Stephens | 38 min |
| Dec 13, 5:21 AM CST | Tornado Warning | OUN | Cleveland, McClain | 24 min |
| Dec 13, 5:25 AM CST | Tornado Warning | OUN | Carter, Garvin, Stephens | 35 min |
| Dec 13, 5:28 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 47 min |
| Dec 13, 5:38 AM CST | Tornado Warning | OUN | Cleveland, Pottawatomie | 37 min |
| Dec 13, 5:43 AM CST | Tornado Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie | 32 min |
| Dec 13, 5:51 AM CST | Tornado Warning | OUN | Carter, Garvin, Murray | 39 min |
| Dec 13, 6:08 AM CST | Tornado Warning | OUN | Pottawatomie, Seminole | 32 min |
| Dec 13, 6:21 AM CST | Tornado Warning | OUN | Garvin, Murray, Pontotoc, Seminole | 39 min |
| Dec 13, 6:30 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 45 min |
| Dec 13, 6:50 AM CST | Special Weather Statement | OUN | Hughes | 40 min |
| Dec 13, 6:54 AM CST | Tornado Warning | OUN | Carter, Johnston, Murray | 13 min |
| Dec 13, 7:14 AM CST | Areal Flood Advisory | OUN | Cleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Dec 13, 7:27 AM CST | Special Weather Statement | OUN | Hughes | 33 min |
| Dec 13, 7:48 AM CST | Special Weather Statement | OUN | Marshall | 42 min |
| Dec 13, 7:57 AM CST | Special Weather Statement | OUN | Atoka | 33 min |
| Dec 13, 8:06 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 39 min |
| Dec 13, 8:38 AM CST | Special Weather Statement | OUN | Atoka | 37 min |
| Dec 13, 8:47 AM CST | Special Weather Statement | OUN | Bryan | 43 min |
| Dec 13, 2:39 AM CST | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita | 66 min |
| Dec 13, 3:11 AM CST | Special Weather Statement | OUN | Archer | 34 min |
| Dec 13, 3:31 AM CST | Severe Thunderstorm Warning | OUN | Archer | 44 min |
| Dec 13, 3:38 AM CST | Tornado Warning | OUN | Archer | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.